Alert archive / Vermont / River Flood Warnings in 2008
River Flood Warning 83, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Dec 12, 2008, 2:57 AM EST for Bennington County, Vermont. It took effect at Dec 12, 2008, 7:34 AM EST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2008, 2:57 AM EST (07:57 UTC)
- In effect from
- Dec 12, 2008, 7:34 AM EST
- Expired
- Dec 13, 2008, 7:07 AM EST
- In force
- 24 hr
- Issued by
- NWS Albany, NY
- Flood severity
- Minor
County Bennington County, VT
The radar
The Albany radar (KENX), 94 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Battenkill at Arlington (ARLV1).
- Action stage
- 5 ft
- Minor stage
- 6 ft
- Moderate stage
- 7 ft
- Major stage
- 9 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Dec 12, 12:43 AM EST, 2 hours 14 minutes earlier.
Area forecast discussion, Dec 12, 12:43 AM EST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1243 AM EST FRI DEC 12 2008
.SYNOPSIS...
A COMPLEX WINTER STORM SYSTEM WILL MOVE NORTHEAST ALONG
THE MID ATLANTIC REGION OVERNIGHT. THIS STORM WILL BE NEAR THE
SOUTHERN NEW ENGLAND COAST FRIDAY MORNING. A WINTRY MIX OF
PRECIPITATION WILL CONTINUE ACROSS EASTERN NEW YORK AND WESTERN NEW
ENGLAND THROUGH FRIDAY MORNING...WITH SIGNIFICANT ICE ACCUMULATIONS
FROM THE CAPITAL REGION SOUTH AND EAST. HIGH PRESSURE WILL BUILD IN
FROM THE NORTHERN GREAT LAKES REGION FRIDAY NIGHT WITH COLD AND DRY
WEATHER TO OPEN THE WEEKEND.
&&
.NEAR TERM /THROUGH FRIDAY/...
...MESOSCALE UPDATE ON THE STORM...
SIGNIFICANT WINTER STORM CONTINUES TO IMPACT THE REGION THIS
EVENING WITH A VARIETY OF PCPN TYPES. THE 00Z RUC HAS THE SFC LOW
/1000 HPA/ JUST W/NW OF KGSO WITH A THERMAL TROUGH/WARM FRONT
EXTENDING NORTHEAST FROM THE MID ATLANTIC REGION INTO THE
NORTHEAST WITH TREMENDOUS OVER RUNNING OCCURRING ALONG THE LOW
LEVEL BAROCLINIC ZONE. WE ARE EXPECTING PCPN RATES TO BE
WIDESPREAD IN THE ONE TO TWO TENTHS ON AN INCH HOUR RANGE BASED ON
THE OBSERVATIONS FROM NRN NJ...ERN PA...AND LONG ISLAND OVER THE
NEXT SEVERAL HOURS. KTTN IS COMING IN CLOSE TO A QUARTER AN INCH
AN HOUR AT THIS HOUR. A TROPICAL CONNECTION OF MOISTURE IS ONGOING
WITH THE ANOMALOUS SOUTHERLY LOW-LEVEL JET /50-60 KTS/ TAPPING
INTO THE ANOMALOUS PRECIPITABLE WATER AIR FROM THE GULF STREAM AND
GULF OF MEXICO. STRONG LOW TO MID LEVEL FRONTOGENESIS WILL PERSIST
PRIOR TO 1200 UTC/FRI FROM THE CAPITAL REGION SOUTH AND EAST KEEP
THE PCPN RATES INTENSE.
THE 00Z KALY SOUNDING IS IN SHOWING A TREND TO FREEZING RAIN WITH
THE SUBFREEZING LAYER ONLY FROM THE SFC TO ABOUT 900 HPA. THE
WARM NOSE ISN/T SUPER IMPRESSIVE...BUT WITH TEMPS ABOVE FREEZING
FROM /PEAKING ABOUT +2C/ 900 HPA TO 750 HPA. GROUND TRUTH FROM
NORTH OF THE CAPITAL REGION HAS BEEN MOSTLY SLEET AND SNOW WITH A
FEW INCHES OF ACCUMULATION. A TRANSITION TO ALL FREEZING RAIN HAS
OCCURRED IN MOST OF THE CAPITAL REGION...PORTIONS OF SOUTHERN VT
AND THE BERKSHIRES...WE EVEN HAVE SOME TEMPS ABOVE FREEZING WITH
PLAIN RAIN...IN THE BERKS...AND PARTS OF RENSSELAER COUNTY WITH
DOWN SLOPING. LOCATIONS SOUTH OF THE CAPITAL REGION CONTINUE TO BE
MAINLY FREEZING RAIN...WITH POSSIBLE POCKETS OF RAIN WITH TEMPS
GETTING ABOVE 32 DEGREES. THE TREND WILL BE FOR THE MID HUDSON
VALLEY TO HEAD ABOVE FREEZING PRIOR TO MIDNIGHT.
ICE ACCRETIONS OF TWO TO FOUR TENTHS OF AN INCH HAVE BEEN REPORTED
THUS FAR...MAINLY FROM THE CAPITAL REGION SOUTH AND EAST. WE WILL
BE ISSUING AN UPDATE TO REMOVE SNOW FROM THE CAPITAL
REGION...BERKSHIRES...CNTRL MOHAWK VALLEY SOUTH. WE WILL KEEP
SLEET IN PRIOR TO MIDNIGHT BASED ON THE LATEST RADAR AND
OBSERVATIONAL TRENDS...AND A CHANCE OF SLEET AFTER MIDNIGHT. ICE
ACCUMULATIONS OF A HALF AN INCH TO AN INCH LOOK LIKELY FROM THE
CAPITAL REGION...SOUTHERN VERMONT...AND CNTRL MOHAWK VALLEY SOUTH.
NUMEROUS REPORTS OF POWER OUTAGES /DUE TO TREES...TREE LIMBS AND
WIRES DOWN/ ARE COMING IN FROM THE MID HUDSON
VALLEY...BERKSHIRES...AND THE ERN CATSKILLS SOUTH. TEMPS SHOULD
RISE ABOVE FREEZING IN THE MID HUDSON VALLEY/SRN TACONICS AFTER
MIDNIGHT WITH PLAIN RAIN. WE ACCOUNTED FOR THIS IN THE GRIDS.
LOCATIONS NORTH AND WEST OF THE CAPITAL REGION ENTRENCHED IN THE
COLDER AIR...WILL SEE SNOW RATES UP TO AN INCH AN HOUR...WITH
SLEET. PORTIONS OF THE SRN ADIRONDACKS COULD RECEIVE SIX TO
TWELVE INCHES OF SNOW. EXPECT SIGNIFICANT SLEET ACCUMULATIONS IN THE
LAKE GEORGE REGION.
PLEASE SEE OUR LATEST PUBLIC INFORMATION STATEMENT...WITH
SNOW...SLEET...AND ICE AMOUNTS. ALSO SEE OUR LOCAL STORM REPORT
WITH THE POWER OUTAGES AND DAMAGE.
HEADLINES WILL REMAIN AS IS...ESPECIALLY WITH ALL THE DAMAGE
COMING IN SOUTH OF THE CAPITAL REGION AT THIS TIME.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
IN THE WAKE OF THE STORM...THERE MAY BE SOME LINGERING LAKE EFFECT
SNOW SHOWERS INTO THE FAR WESTERN PARTS OF THE FORECAST AREA.
OTHERWISE...HIGH PRESSURE WILL BEGIN TO NOSE INTO REGION FROM THE
SOUTHWEST FOR THE SECOND HALF OF THE NIGHT...WHICH WILL HELP LOWER
THE INVERSION HEIGHT AND SQUELCH ANY REMAINING LAKE EFFECT.
THE HIGH PRESSURE AREA WILL BE OVER THE REGION ON SATURDAY...AND
JUST EAST OF THE REGION BY SUNDAY. THIS WILL PROVIDE FOR A DRY
WEEKEND WITH MAINLY CLEAR TO PARTLY CLOUDY SKIES FOR MOST OF THE
REGION...BUT WEAK WARM FRONTAL OVERUNNING COULD PRODUCE MOSTLY
CLOUDY CONDITIONS OVER THE NORTHWEST HALF OF THE FORECAST AREA
SATURDAY NIGHT INTO SUNDAY MORNING.
TEMPERATURES WILL BE VERY COLD ON SATURDAY...IN THE MID TEENS TO MID
20S...BUT WILL WARM UP TO HIGHS IN THE 30S ON SUNDAY.
VERY COLD TEMPS FRIDAY NIGHT AND SATURDAY NIGHT WITH LOW TEMPS
RANGING FROM THE SINGLE NUMBERS BELOW ZERO TO THE MID TEENS.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
IN THE WAKE OF THE STORM...THERE MAY BE SOME LINGERING LAKE
EFFECT SNOW SHOWERS INTO THE FAR WESTERN PARTS OF THE FORECAST
AREA. OTHERWISE...HIGH PRESSURE WILL BEGIN TO NOSE INTO REGION FROM
THE SOUTHWEST FOR THE SECOND HALF OF THE NIGHT...WHICH WILL HELP
LOWER THE INVERSION HEIGHT AND SQUELCH ANY REMAINING LAKE EFFECT.
THE HIGH PRESSURE AREA WILL BE OVER THE REGION ON SATURDAY...AND
JUST EAST OF THE REGION BY SUNDAY. THIS WILL PROVIDE FOR A DRY
WEEKEND WITH MAINLY CLEAR TO PARTLY CLOUDY SKIES FOR MOST OF THE
REGION...BUT WEAK WARM FRONTAL OVERRUNNING COULD PRODUCE MOSTLY
CLOUDY CONDITIONS OVER THE NORTHWEST HALF OF THE FORECAST AREA
SATURDAY NIGHT INTO SUNDAY MORNING.
TEMPERATURES WILL BE VERY COLD ON SATURDAY...IN THE MID TEENS TO MID
20S...BUT WILL WARM UP TO HIGHS IN THE 30S ON SUNDAY.
VERY COLD TEMPS FRIDAY NIGHT AND SATURDAY NIGHT WITH LOW TEMPS
RANGING FROM THE SINGLE NUMBERS BELOW ZERO TO THE MID TEENS.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
HIGH PRESSURE WILL DOMINATE OUR WEATHER FOR SUNDAY...WITH PARTLY
CLOUDY SKIES AND AFTERNOON TEMPERATURES CLOSE TO SEASONAL NORMAL.
THE HIGH SLIDES EAST OFF THE COAST SUNDAY NIGHT AS THE NEXT SURFACE
LOW BRINGS THE LOW LEVEL WINDS BACK TO A SOUTHWESTERLY
DIRECTION...BRINGING IN WARMTH AND MOISTURE FROM THE GULF. THE
SURFACE LOW MOVES NORTH INTO CANADA MONDAY...WITH OVERRUNNING PRECIP
SPREADING INTO THE REGION WHICH IS LIKELY TO CHANGE FROM SNOW TO
FREEZING RAIN AND SLEET AND LATER TO RAIN AS SURFACE TEMPERATURES
CLIMB ABOVE FREEZING. A COLD FRONT WILL PASS THROUGH THE REGION LATE
MONDAY NIGHT WHICH WILL TURN ANY LIQUID OR FREEZING PRECIPITATION
BACK TO SNOW TOWARD DAYBREAK...BUT AS TEMPERATURES WARM FROM
DOWNSLOPING AND SUBSIDENCE THE PRECIPITATION WILL CHANGE TO RAIN
ACROSS MOST OF THE REGION FROM THE MOHAWK VALLEY SOUTH DURING THE
DAY ON TUESDAY. ANOTHER WEAK LOW WILL MOVE ALONG THE AIR MASS
BOUNDARY WEDNESDAY AND KEEP THE WEATHER OVER THE REGION UNSETTLED.
WITH THE REGION IN THE COLD AIR MASS THE P-TYPE WILL MOST LIKELY BE
SNOW EXCEPT FOR A SMALL AREA OF MIX IN THE MID HUDSON REGION OF NY
AND SOUTHERN LITCHFIELD COUNTY CT. HIGH PRESSURE THEN WEDGES ITS WAY
INTO THE REGION FROM THE WEST ON THURSDAY TO GIVE US A BRIEF BREAK
IN THE ACTION...WITH MIDDAY TEMPERATURES FROM THE MID 20S TO THE MID
30S...JUST SLIGHTLY BELOW NORMAL FOR THIS TIME OF YEAR.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
IFR/LIFR WILL PERSIST THE REMAINDER OF THE OVERNIGHT PERIOD. A
VARIETY OF PRECIP TYPES WITH MAINLY SLEET/FREEZING RAIN EXPECTED
OVERNIGHT WITH THE TREMENDOUS WARM AIR ALOFT AND SURFACE
TEMPERATURES AT OR JUST BELOW THE FREEZING MARK.
MID LEVEL DRY SLOT APPROACHES AROUND 10-12Z FRIDAY WHICH WILL CUT
OFF ICE NUCLEI AND RESULT PERIODS OF DRIZZLE/FREEZING DRIZZLE BUT
STILL IFR BUT IMPROVING TO MVFR LATER IN THE MORNING. DEFORMATION
/WRAP AROUND/ ZONE APPROACHES TOWARD 15Z WITH A PERIOD OF SNOW
AND/OR SLEET FOR MOST AREAS /WOULD NEED TO WATCH FOR LOCAL EFFECT
FROM GFL-ALB FOR BRIEF IFR CONDITIONS/...UNTIL THIS AFTERNOON WHEN
DRIER AIR CONTINUES TO FILTER IN THE WAKE OF THIS STORM WITH VFR
CONDITIONS RETURNING.
OUTLOOK...
FRI NT-MON AM...VFR. NO SIG WX.
MON PM-TUE...MVFR...POSS IFR. CIG/VIS. CHC SHRAS.
&&
.HYDROLOGY...
A FLOOD WATCH REMAINS IN EFFECT FOR THE SOUTHEASTERN CATSKILLS...
THE MID HUDSON AND TACONIC REGIONS OF NEW YORK...BERKSHIRE COUNTY IN
MASSACHUSETTS AND LITCHFIELD COUNTY CONNECTICUT.
THE TOPIC OF MOST CONCERN IS THE HOUSATONIC RIVER. RAIN AND MELTING
SNOW OVER THE REGION TUESDAY NIGHT AND EARLY WEDNESDAY BROUGHT THE
HOUSATONIC RIVER UP ONE TO TWO FEET IN WESTERN MASSACHUSETTS AND
CONNECTICUT. TWO TO THREE INCHES OF ADDITIONAL PRECIPITATION ARE
FORECAST ACROSS THE HOUSATONIC VALLEY...WITH MOST FALLING BETWEEN
7 PM THURSDAY AND 7 AM FRIDAY. ALTHOUGH TEMPERATURES ARE EXPECTED
TO BE COLD ENOUGH AT THE GROUND FOR FREEZING RAIN...FORECAST
PRECIPITATION RATES OF ONE QUARTER TO ONE THIRD OF AN INCH PER HOUR
WOULD BE HIGH ENOUGH SO THAT MUCH OF THE RAIN WILL RUN OFF THE
GROUND INTO STREAMS AND RIVERS BEFORE FREEZING. RIVER MODELS
INDICATE THAT RIVERS IN THE WATCH AREA COULD REACH MINOR FLOOD
LEVELS. IN ADDITION...URBAN AND POOR DRAINAGE FLOODING IS ALSO
POSSIBLE. LAST WINTER WE HAD A COUPLE OF EVENTS WHERE FREEZING RAIN
OCCURRED WITH HIGH RAINFALL RATES AND FLOODING WAS ALSO REPORTED IN
THE SAME AREA. WITH TEMPERATURES EXPECTED TO CLIMB A BIT ABOVE
FREEZING FOR SOUTHERN LITCHFIELD...FLOOD CONCERNS HERE ARE MORE LI
A FLOOD WARNING ISSUED WEDNESDAY FOR THE BATTENKILL IN SOUTHERN
VERMONT WAS CANCELED THIS MORNING AS THE RIVER DROPPED BELOW ITS
6 FOOT FLOOD STAGE OVERNIGHT. IT WILL RECEDE A FEW INCHES MORE
TODAY...AND CONTINUE TO RECEDE FRIDAY AS TEMPERATURES ACROSS
SOUTHERN VERMONT WILL REMAIN BELOW FREEZING.
RIVER ICE/ICE JAMS WILL NOT BE A CONCERN.
FOR DETAILS ON THE RIVERS...PLEASE VISIT THE ADVANCED HYDROLOGIC
PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH FRIDAY EVENING FOR CTZ001-013.
ICE STORM WARNING UNTIL 1 PM EST FRIDAY FOR CTZ001.
WINTER WEATHER ADVISORY UNTIL 1 PM EST FRIDAY FOR CTZ013.
NY...FLOOD WATCH THROUGH FRIDAY EVENING FOR NYZ058>061-063>066.
ICE STORM WARNING UNTIL 1 PM EST FRIDAY FOR NYZ058>061-063>066.
WINTER STORM WARNING UNTIL 1 PM EST FRIDAY FOR NYZ032-033-
038>043-047>054-082>084.
MA...FLOOD WATCH THROUGH FRIDAY EVENING FOR MAZ001-025.
ICE STORM WARNING UNTIL 1 PM EST FRIDAY FOR MAZ001-025.
VT...WINTER STORM WARNING UNTIL 1 PM EST FRIDAY FOR VTZ013>015.
&&
SYNOPSIS...WASULA
NEAR TERM...WASULA
SHORT TERM...MAGLARAS
LONG TERM...RCK
AVIATION...BGM
HYDROLOGY...RCK
WWW.WEATHER.GOV/ALBANYHazardous weather outlook, Dec 11, 9:43 PM EST, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 943 PM EST THU DEC 11 2008 NYZ032-033-038-042-082-121200- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-NORTHERN WARREN- NORTHERN FULTON- 943 PM EST THU DEC 11 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 1 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADIRONDACKS AND ALL OF HERKIMER COUNTY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PLEASE ALSO SEND IN SNOW OR SLEET AMOUNTS IN EXCESS OF TWO INCHES OR GREATER. NYZ039>041-043-047>054-083-084-VTZ013>015-121200- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WASHINGTON- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- 943 PM EST THU DEC 11 2008 ...WINTER STORM WARNING IN EFFECT UNTIL 1 PM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CAPITAL REGION...CENTRAL MOHAWK VALLEY...SCHOHARIE VALLEY...TACONICS...LAKE GEORGE SARATOGA REGION AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PLEASE REPORT SNOW AND SLEET AMOUNTS...AND ICE ACCRETIONS VIA THE WEBPAGE OR SPOTTER PHONE NUMBER. CTZ001-MAZ001-025-NYZ058>061-063>066-121200- NORTHERN LITCHFIELD-NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 943 PM EST THU DEC 11 2008 ...ICE STORM WARNING IN EFFECT UNTIL 1 PM EST FRIDAY... ...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LITCHFIELD HILLS...WESTERN MASSACHUSETTS AND MID HUDSON VALLEY INCLUDING PORTIONS OF THE EASTERN CATSKILLS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. ICE STORM WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. ICE STORM WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PLEASE REPORT ICE ACCRETIONS VIA THE WEBPAGE OR SPOTTER PHONE NUMBER. CTZ013-121200- SOUTHERN LITCHFIELD- 943 PM EST THU DEC 11 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST FRIDAY... ...FLOOD WATCH IN EFFECT THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN LITCHFIELD COUNTY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PLEASE REPORT ICE ACCRETIONS VIA THE WEBPAGE OR SPOTTER PHONE NUMBER.
In the hours before
Local storm report, Dec 11, 11:00 PM EST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
1100 PM EST THU DEC 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM ICE STORM TAGHKANIC 42.14N 73.68W
12/11/2008 COLUMBIA NY LAW ENFORCEMENT
NUMEROUS REPORTS OF TREES AND WIRES DOWN COUNTY WIDE.
0400 PM ICE STORM NEW PALTZ 41.75N 74.08W
12/11/2008 ULSTER NY LAW ENFORCEMENT
NUMEROUS REPORTS OF TREES AND WIRES DOWN COUNTY WIDE.
0500 PM ICE STORM SALT POINT 41.81N 73.79W
12/11/2008 DUTCHESS NY LAW ENFORCEMENT
NUMEROUS REPORTS OF TREES AND WIRES DOWN COUNTY WIDE.
0500 PM ICE STORM SAVOY 42.57N 73.02W
12/11/2008 BERKSHIRE MA LAW ENFORCEMENT
NUMEROUS REPORTS OF TREES AND WIRES DOWN COUNTY WIDE.
0930 PM ICE STORM COBLESKILL 42.68N 74.49W
12/11/2008 SCHOHARIE NY LAW ENFORCEMENT
FALLEN LIMB ON WIRES.
0930 PM ICE STORM COHOES 42.77N 73.71W
12/11/2008 ALBANY NY TRAINED SPOTTER
FALLEN BRANCH ON CAR WINDSHIELD.
0930 PM ICE STORM KINGSTON 41.93N 74.00W
12/11/2008 ULSTER NY LAW ENFORCEMENT
140 REPORTS OF DOWNED POWER LINES THROUGHOUT ULSTER
COUNTY. TOWN OF ROCHESTER UNDER STATE OF EMERGENCY.
0930 PM ICE STORM COXSACKIE 42.36N 73.81W
12/11/2008 GREENE NY LAW ENFORCEMENT
MULTIPLE REPORTS OF TREES DOWN.
1000 PM ICE STORM GILBOA 42.40N 74.40W
12/11/2008 SCHOHARIE NY LAW ENFORCEMENT
TREES AND WIRES DOWN.
1030 PM ICE STORM ATHENS 42.27N 73.81W
12/11/2008 GREENE NY LAW ENFORCEMENT
TREE LIMBS AND WIRES DOWN.
1045 PM ICE STORM POESTENKILL 42.69N 73.56W
12/11/2008 RENSSELAER NY LAW ENFORCEMENT
TREES AND WIRES DOWN COUNTYWIDE.
&&
KLIPTONLocal storm report, Dec 11, 11:48 PM EST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
1148 PM EST THU DEC 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM ICE STORM TAGHKANIC 42.14N 73.68W
12/11/2008 COLUMBIA NY LAW ENFORCEMENT
NUMEROUS REPORTS OF TREES AND WIRES DOWN COUNTY WIDE.
0400 PM ICE STORM NEW PALTZ 41.75N 74.08W
12/11/2008 ULSTER NY LAW ENFORCEMENT
NUMEROUS REPORTS OF TREES AND WIRES DOWN COUNTY WIDE.
0500 PM ICE STORM SALT POINT 41.81N 73.79W
12/11/2008 DUTCHESS NY LAW ENFORCEMENT
NUMEROUS REPORTS OF TREES AND WIRES DOWN COUNTY WIDE.
0500 PM ICE STORM SAVOY 42.57N 73.02W
12/11/2008 BERKSHIRE MA LAW ENFORCEMENT
NUMEROUS REPORTS OF TREES AND WIRES DOWN COUNTY WIDE.
0930 PM ICE STORM COXSACKIE 42.36N 73.81W
12/11/2008 GREENE NY LAW ENFORCEMENT
MULTIPLE REPORTS OF TREES DOWN.
0930 PM ICE STORM COBLESKILL 42.68N 74.49W
12/11/2008 SCHOHARIE NY LAW ENFORCEMENT
FALLEN LIMB ON WIRES.
0930 PM ICE STORM COHOES 42.77N 73.71W
12/11/2008 ALBANY NY TRAINED SPOTTER
FALLEN BRANCH ON CAR WINDSHIELD.
0930 PM ICE STORM KINGSTON 41.93N 74.00W
12/11/2008 ULSTER NY LAW ENFORCEMENT
140 REPORTS OF DOWNED POWER LINES THROUGHOUT ULSTER
COUNTY. TOWN OF ROCHESTER UNDER STATE OF EMERGENCY.
1000 PM ICE STORM GILBOA 42.40N 74.40W
12/11/2008 SCHOHARIE NY LAW ENFORCEMENT
TREES AND WIRES DOWN.
1030 PM ICE STORM ATHENS 42.27N 73.81W
12/11/2008 GREENE NY LAW ENFORCEMENT
TREE LIMBS AND WIRES DOWN.
1045 PM ICE STORM POESTENKILL 42.69N 73.56W
12/11/2008 RENSSELAER NY LAW ENFORCEMENT
TREES AND WIRES DOWN COUNTYWIDE.
1145 PM ICE STORM COLEBROOK 41.99N 73.10W
12/11/2008 LITCHFIELD CT TRAINED SPOTTER
TREES AND WIRES DOWN IN COLEBROOK AND NORFOLK. ELEVATION
AROUND 1200 FT. PORTIONS OF ROUTE 44 CLOSED.
&&
KLIPTONLocal storm report, Dec 12, 12:50 AM EST, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
1250 AM EST FRI DEC 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM ICE STORM NEW PALTZ 41.75N 74.08W
12/11/2008 ULSTER NY LAW ENFORCEMENT
NUMEROUS REPORTS OF TREES AND WIRES DOWN COUNTY WIDE.
0400 PM ICE STORM TAGHKANIC 42.14N 73.68W
12/11/2008 COLUMBIA NY LAW ENFORCEMENT
NUMEROUS REPORTS OF TREES AND WIRES DOWN COUNTY WIDE.
0500 PM ICE STORM SALT POINT 41.81N 73.79W
12/11/2008 DUTCHESS NY LAW ENFORCEMENT
NUMEROUS REPORTS OF TREES AND WIRES DOWN COUNTY WIDE.
0500 PM ICE STORM SAVOY 42.57N 73.02W
12/11/2008 BERKSHIRE MA LAW ENFORCEMENT
NUMEROUS REPORTS OF TREES AND WIRES DOWN COUNTY WIDE.
0930 PM ICE STORM KINGSTON 41.93N 74.00W
12/11/2008 ULSTER NY LAW ENFORCEMENT
140 REPORTS OF DOWNED POWER LINES THROUGHOUT ULSTER
COUNTY. TOWN OF ROCHESTER UNDER STATE OF EMERGENCY.
0930 PM ICE STORM COBLESKILL 42.68N 74.49W
12/11/2008 SCHOHARIE NY LAW ENFORCEMENT
FALLEN LIMB ON WIRES.
0930 PM ICE STORM COHOES 42.77N 73.71W
12/11/2008 ALBANY NY TRAINED SPOTTER
FALLEN BRANCH ON CAR WINDSHIELD.
0930 PM ICE STORM COXSACKIE 42.36N 73.81W
12/11/2008 GREENE NY LAW ENFORCEMENT
MULTIPLE REPORTS OF TREES DOWN.
1000 PM ICE STORM GILBOA 42.40N 74.40W
12/11/2008 SCHOHARIE NY LAW ENFORCEMENT
TREES AND WIRES DOWN.
1030 PM ICE STORM ATHENS 42.27N 73.81W
12/11/2008 GREENE NY LAW ENFORCEMENT
TREE LIMBS AND WIRES DOWN.
1045 PM ICE STORM POESTENKILL 42.69N 73.56W
12/11/2008 RENSSELAER NY LAW ENFORCEMENT
TREES AND WIRES DOWN COUNTYWIDE.
1145 PM ICE STORM COLEBROOK 41.99N 73.10W
12/11/2008 LITCHFIELD CT TRAINED SPOTTER
TREES AND WIRES DOWN IN COLEBROOK AND NORFOLK. ELEVATION
AROUND 1200 FT. PORTIONS OF ROUTE 44 CLOSED.
1248 AM ICE STORM WINDSOR 42.51N 73.06W
12/12/2008 BERKSHIRE MA TRAINED SPOTTER
PLOWS REQUIRED TO REMOVE NUMEROUS TREE LIMBS FROM ROADS.
&&
KLIPTONLocal storm report, Dec 12, 1:11 AM EST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
111 AM EST FRI DEC 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM ICE STORM TAGHKANIC 42.14N 73.68W
12/11/2008 COLUMBIA NY LAW ENFORCEMENT
NUMEROUS REPORTS OF TREES AND WIRES DOWN COUNTY WIDE.
0400 PM ICE STORM NEW PALTZ 41.75N 74.08W
12/11/2008 ULSTER NY LAW ENFORCEMENT
NUMEROUS REPORTS OF TREES AND WIRES DOWN COUNTY WIDE.
0500 PM ICE STORM SALT POINT 41.81N 73.79W
12/11/2008 DUTCHESS NY LAW ENFORCEMENT
NUMEROUS REPORTS OF TREES AND WIRES DOWN COUNTY WIDE.
0500 PM ICE STORM SAVOY 42.57N 73.02W
12/11/2008 BERKSHIRE MA LAW ENFORCEMENT
NUMEROUS REPORTS OF TREES AND WIRES DOWN COUNTY WIDE.
0930 PM ICE STORM COXSACKIE 42.36N 73.81W
12/11/2008 GREENE NY LAW ENFORCEMENT
MULTIPLE REPORTS OF TREES DOWN.
0930 PM ICE STORM COBLESKILL 42.68N 74.49W
12/11/2008 SCHOHARIE NY LAW ENFORCEMENT
FALLEN LIMB ON WIRES.
0930 PM ICE STORM COHOES 42.77N 73.71W
12/11/2008 ALBANY NY TRAINED SPOTTER
FALLEN BRANCH ON CAR WINDSHIELD.
0930 PM ICE STORM KINGSTON 41.93N 74.00W
12/11/2008 ULSTER NY LAW ENFORCEMENT
140 REPORTS OF DOWNED POWER LINES THROUGHOUT ULSTER
COUNTY. TOWN OF ROCHESTER UNDER STATE OF EMERGENCY.
1000 PM ICE STORM GILBOA 42.40N 74.40W
12/11/2008 SCHOHARIE NY LAW ENFORCEMENT
TREES AND WIRES DOWN.
1030 PM ICE STORM ATHENS 42.27N 73.81W
12/11/2008 GREENE NY LAW ENFORCEMENT
TREE LIMBS AND WIRES DOWN.
1045 PM ICE STORM POESTENKILL 42.69N 73.56W
12/11/2008 RENSSELAER NY LAW ENFORCEMENT
TREES AND WIRES DOWN COUNTYWIDE.
1100 PM ICE STORM SCHENECTADY 42.80N 73.93W
12/11/2008 SCHENECTADY NY LAW ENFORCEMENT
TREES AND WIRES DOWN COUNTYWIDE.
1145 PM ICE STORM COLEBROOK 41.99N 73.10W
12/11/2008 LITCHFIELD CT TRAINED SPOTTER
TREES AND WIRES DOWN IN COLEBROOK AND NORFOLK. ELEVATION
AROUND 1200 FT. PORTIONS OF ROUTE 44 CLOSED.
1248 AM ICE STORM WINDSOR 42.51N 73.06W
12/12/2008 BERKSHIRE MA TRAINED SPOTTER
PLOWS REQUIRED TO REMOVE NUMEROUS TREE LIMBS FROM ROADS.
&&
KLIPTONLocal storm report, Dec 12, 1:18 AM EST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
118 AM EST FRI DEC 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM ICE STORM NEW PALTZ 41.75N 74.08W
12/11/2008 ULSTER NY LAW ENFORCEMENT
NUMEROUS REPORTS OF TREES AND WIRES DOWN COUNTY WIDE.
0400 PM ICE STORM TAGHKANIC 42.14N 73.68W
12/11/2008 COLUMBIA NY LAW ENFORCEMENT
NUMEROUS REPORTS OF TREES AND WIRES DOWN COUNTY WIDE.
0500 PM ICE STORM SALT POINT 41.81N 73.79W
12/11/2008 DUTCHESS NY LAW ENFORCEMENT
NUMEROUS REPORTS OF TREES AND WIRES DOWN COUNTY WIDE.
0500 PM ICE STORM SAVOY 42.57N 73.02W
12/11/2008 BERKSHIRE MA LAW ENFORCEMENT
NUMEROUS REPORTS OF TREES AND WIRES DOWN COUNTY WIDE.
0930 PM ICE STORM KINGSTON 41.93N 74.00W
12/11/2008 ULSTER NY LAW ENFORCEMENT
140 REPORTS OF DOWNED POWER LINES THROUGHOUT ULSTER
COUNTY. TOWN OF ROCHESTER UNDER STATE OF EMERGENCY.
0930 PM ICE STORM COBLESKILL 42.68N 74.49W
12/11/2008 SCHOHARIE NY LAW ENFORCEMENT
FALLEN LIMB ON WIRES.
0930 PM ICE STORM COHOES 42.77N 73.71W
12/11/2008 ALBANY NY TRAINED SPOTTER
FALLEN BRANCH ON CAR WINDSHIELD.
0930 PM ICE STORM COXSACKIE 42.36N 73.81W
12/11/2008 GREENE NY LAW ENFORCEMENT
MULTIPLE REPORTS OF TREES DOWN.
1000 PM ICE STORM GILBOA 42.40N 74.40W
12/11/2008 SCHOHARIE NY LAW ENFORCEMENT
TREES AND WIRES DOWN.
1030 PM ICE STORM ATHENS 42.27N 73.81W
12/11/2008 GREENE NY LAW ENFORCEMENT
TREE LIMBS AND WIRES DOWN.
1045 PM ICE STORM POESTENKILL 42.69N 73.56W
12/11/2008 RENSSELAER NY LAW ENFORCEMENT
TREES AND WIRES DOWN COUNTYWIDE.
1100 PM ICE STORM SCHENECTADY 42.80N 73.93W
12/11/2008 SCHENECTADY NY LAW ENFORCEMENT
TREES AND WIRES DOWN COUNTYWIDE.
1145 PM ICE STORM COLEBROOK 41.99N 73.10W
12/11/2008 LITCHFIELD CT TRAINED SPOTTER
TREES AND WIRES DOWN IN COLEBROOK AND NORFOLK. ELEVATION
AROUND 1200 FT. PORTIONS OF ROUTE 44 CLOSED.
1200 AM ICE STORM CLIFTON PARK 42.85N 73.81W
12/12/2008 SARATOGA NY LAW ENFORCEMENT
NUMEROUS TREES AND WIRES DOWN.
1248 AM ICE STORM WINDSOR 42.51N 73.06W
12/12/2008 BERKSHIRE MA TRAINED SPOTTER
PLOWS REQUIRED TO REMOVE NUMEROUS TREE LIMBS FROM ROADS.
&&
KLIPTONLocal storm report, Dec 12, 1:50 AM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBANY NY
150 AM EST FRI DEC 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM ICE STORM NEW PALTZ 41.75N 74.08W
12/11/2008 ULSTER NY LAW ENFORCEMENT
NUMEROUS REPORTS OF TREES AND WIRES DOWN COUNTY WIDE.
0400 PM ICE STORM TAGHKANIC 42.14N 73.68W
12/11/2008 COLUMBIA NY LAW ENFORCEMENT
NUMEROUS REPORTS OF TREES AND WIRES DOWN COUNTY WIDE.
0500 PM ICE STORM SAVOY 42.57N 73.02W
12/11/2008 BERKSHIRE MA LAW ENFORCEMENT
NUMEROUS REPORTS OF TREES AND WIRES DOWN COUNTY WIDE.
0500 PM ICE STORM SALT POINT 41.81N 73.79W
12/11/2008 DUTCHESS NY LAW ENFORCEMENT
NUMEROUS REPORTS OF TREES AND WIRES DOWN COUNTY WIDE.
0930 PM ICE STORM KINGSTON 41.93N 74.00W
12/11/2008 ULSTER NY LAW ENFORCEMENT
140 REPORTS OF DOWNED POWER LINES THROUGHOUT ULSTER
COUNTY. TOWN OF ROCHESTER UNDER STATE OF EMERGENCY.
0930 PM ICE STORM COHOES 42.77N 73.71W
12/11/2008 ALBANY NY TRAINED SPOTTER
FALLEN BRANCH ON CAR WINDSHIELD.
0930 PM ICE STORM COBLESKILL 42.68N 74.49W
12/11/2008 SCHOHARIE NY LAW ENFORCEMENT
FALLEN LIMB ON WIRES.
0930 PM ICE STORM COXSACKIE 42.36N 73.81W
12/11/2008 GREENE NY LAW ENFORCEMENT
MULTIPLE REPORTS OF TREES DOWN.
1000 PM ICE STORM GILBOA 42.40N 74.40W
12/11/2008 SCHOHARIE NY LAW ENFORCEMENT
TREES AND WIRES DOWN.
1030 PM ICE STORM ATHENS 42.27N 73.81W
12/11/2008 GREENE NY LAW ENFORCEMENT
TREE LIMBS AND WIRES DOWN.
1045 PM ICE STORM POESTENKILL 42.69N 73.56W
12/11/2008 RENSSELAER NY LAW ENFORCEMENT
TREES AND WIRES DOWN COUNTYWIDE.
1100 PM ICE STORM SCHENECTADY 42.80N 73.93W
12/11/2008 SCHENECTADY NY LAW ENFORCEMENT
TREES AND WIRES DOWN COUNTYWIDE.
1145 PM ICE STORM COLEBROOK 41.99N 73.10W
12/11/2008 LITCHFIELD CT TRAINED SPOTTER
TREES AND WIRES DOWN IN COLEBROOK AND NORFOLK. ELEVATION
AROUND 1200 FT. PORTIONS OF ROUTE 44 CLOSED.
1200 AM ICE STORM CLIFTON PARK 42.85N 73.81W
12/12/2008 SARATOGA NY LAW ENFORCEMENT
NUMEROUS TREES AND WIRES DOWN.
1248 AM ICE STORM WINDSOR 42.51N 73.06W
12/12/2008 BERKSHIRE MA TRAINED SPOTTER
PLOWS REQUIRED TO REMOVE NUMEROUS TREE LIMBS FROM ROADS.
0118 AM ICE STORM NORTH ADAMS 42.69N 73.11W
12/12/2008 BERKSHIRE MA TRAINED SPOTTER
STATE ROUTE 2 CLOSED DUE TO MULTIPLE DOWNED TREES.
0147 AM ICE STORM WINSTED 41.93N 73.07W
12/12/2008 LITCHFIELD CT TRAINED SPOTTER
NUMEROUS TREES AND POWER LINES DOWN.
&&
KLIPTONThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 12:00 AM EST | Areal Flood Warning | ALY | Dutchess | 12 hr |
| Dec 12, 12:56 AM EST | Areal Flood Advisory | ALY | Albany, Columbia, Greene, Rensselaer, Saratoga, Schenectady and 1 more | 10 hr |
| Dec 12, 2:19 AM EST | Areal Flood Warning | ALY | Greene, Ulster | 12 hr |
| Dec 12, 4:14 AM EST | Areal Flood Warning | ALY | Columbia | 10 hr |
| Dec 12, 4:23 AM EST | River Flood Warning | ALY | Ulster | 4 hr |
| Dec 12, 8:28 AM EST | Areal Flood Warning | ALY | Washington | 6 hr |
| Dec 12, 9:06 AM EST | River Flood Warning | ALY | Rensselaer, Washington | 17 hr |
| Dec 12, 11:57 AM EST | River Flood Warning | ALY | Dutchess | 26 hr |
| Dec 12, 5:35 AM EST | River Flood Warning | ALY | Bennington | 13 hr |
| Dec 12, 6:35 AM EST | Areal Flood Advisory | ALY | Windham | 6 hr |
| Dec 12, 9:06 AM EST | River Flood Warning | ALY | Bennington | 3 hr |
Nearby
River Flood Warnings in Vermont, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.